Ohio, 2003Damaging Winds in Ohio, July 27, 2003
July 27, 2003 · NWS CLE · 13 events in 12 counties and zones
13 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $378,000
- Crop damage
- None recorded
- Events
- 13
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jul 27, 12:50 PM EST, 2 hours 10 minutes earlier.
Area forecast discussion, Jul 27, 12:50 PM EST, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
150 PM EDT SUN JUL 27 2003
CDFNT MOVG IN ABOUT ON SCHEDULE. AMS UNSTL. WATCHG PCPN DVLPG NE OH
AND NW PA OVR THE LAKE AND THEN PCPN NW IND AND NRN IL. THAT IN
COMBO WITH CDFNT CAN GIVE UP TO LOCALLY 2 INCHES OF RAIN AND THE
WATCH WILL BE FOR THE AREAS THAT HAVE SATURATED GROUND FROM THE RAIN
LAST WEEK. PCPN SHOULD BE ON THE DCR BY MIDNIGHT. ATTM BASED ON HOW
THE FRONT IS MOVING WL KP IT DRY MON...HOWEVER...VORT MOVG IS SOME
CONCERN...HOWEVER...WITH THE AMS DRYG WL KEEP IT DRY. NEXT CHANCE OF
PCPN IS FOR LT WED NGT AND THU.
.CLE...
OH...FLOOD WATCH THROUGH EARLY TONIGHT FOR PARTS OF NE OH.
PA...FLOOD WATCH THROUGH EARLY TONIGHT FOR PARTS OF NW PA.
KIELTYKA
Hazardous weather outlook, Jul 27, 5:34 AM EST, 9 hours 26 minutes before
OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-271230-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
634 AM EDT SUN JUL 27 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF NORTHERN OHIO
AND A PORTION OF NORTHWESTERN PENNSYLVANIA.
.DAY ONE...TODAY
THERE IS A CHANCE OF SEVERE THUNDERSTORMS FROM LATE MORNING THROUGH
EARLY THIS EVENING AHEAD OF A COLD FRONT DROPPING SOUTHEAST ACROSS
THE LOWER GREAT LAKES. HEAVY DOWNPOURS ARE POSSIBLE WITH SOME OF THE
STORMS. IF MULTIPLE STORMS OR HEAVY RAIN SHOWERS DEVELOP AND CROSS
THE SAME AREA THEN THERE COULD BE A RISK FOR FLOODING.
.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TODAY OR TONIGHT...PRIMARILY FROM
LATE MORNING THROUGH EARLY EVENING.
KOSARIK
Thunderstorm Wind, Hancock
- When
- July 27, 3:00 PM EST to 3:05 PM EST
- Where
- Hancock County, Arcadia
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 40.583, -82.417
Thunderstorm winds downed several large trees limbs and a power pole near Arcadia.
Thunderstorm Wind, Seneca
- When
- July 27, 3:10 PM EST
- Where
- Seneca County, Fostoria
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.283, -82.117
Thunderstorm winds downed a few trees and large limbs.
Thunderstorm Wind, Crawford
- When
- July 27, 3:15 PM EST
- Where
- Crawford County, Countywide
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- NEWSPAPER
- Coordinates
- 40.533, -82.850
Thunderstorm winds downed several trees.
Thunderstorm Wind, Morrow
- When
- July 27, 3:20 PM EST
- Where
- Morrow County, Countywide
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- NEWSPAPER
- Coordinates
- 41.117, -83.500
Thunderstorm winds downed several trees.
Thunderstorm Wind, Knox
- When
- July 27, 3:45 PM EST
- Where
- Knox County, Countywide
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- NEWSPAPER
- Coordinates
- 41.183, -81.200
Thunderstorm winds downed several trees.
Thunderstorm Wind, Richland
- When
- July 27, 3:50 PM EST
- Where
- Richland County, Butler
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.083, -80.600
Thunderstorm winds downed two trees.
Thunderstorm Wind, Huron
- When
- July 27, 4:05 PM EST to 4:10 PM EST
- Where
- Huron County, Norwalk
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.183, -80.983
Thunderstorm winds downed trees south of Norwalk and near Wakeman.
Thunderstorm Wind, Lorain
- When
- July 27, 4:25 PM EST
- Where
- Lorain County, Countywide
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.867, -82.917
Thunderstorm winds downed trees and large tree limbs in Amherst, Avon and Lorain.
Thunderstorm Wind, Summit
- When
- July 27, 5:00 PM EST
- Where
- Summit County, Hudson
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $50,000
- Reported by
- NEWSPAPER
- Coordinates
- 41.233, -82.617
Thunderstorm winds toppled two large trees. Both trees struck a house and caused considerable roof and wall damage.
Thunderstorm Wind, Trumbull
- When
- July 27, 5:40 PM EST
- Where
- Trumbull County, Newton Falls
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $8,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.417, -82.467
Thunderstorm winds downed a few trees.
Thunderstorm Wind, Portage
- When
- July 27, 5:53 PM EST to 6:15 PM EST
- Where
- Portage County, Countywide
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $100,000
- Reported by
- NEWSPAPER
- Coordinates
- 41.167, -83.400
Thunderstorm winds downed many trees across the county. Up to 9,000 electric customers lost power during the storm.
Thunderstorm Wind, Mahoning
- When
- July 27, 6:00 PM EST
- Where
- Mahoning County, Austintown
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $110,000
- Reported by
- NEWSPAPER
- Coordinates
- 41.250, -81.433
Thunderstorms knocked down and destroyed a carport at an apartment complex in Austintown. Ten vehicles parked underneath the carport were either damaged or destroyed.
Thunderstorm Wind, Mahoning
- When
- July 27, 6:10 PM EST
- Where
- Mahoning County, Campbell
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.100, -80.750
Thunderstorm winds downed two trees east of Campbell near Coitsville Center.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in Ohio, July 27, 2003$67 million · 5 events
- Tornado and Flash Flooding in Illinois, July 27, 20032 injured · $15 million · F0 · 15 events
- Lightning Strike in Colorado, July 27, 20031 death · 1 injured · 1 event
- Flooding in Ohio, July 27, 2003$900,000 · 4 events
- Hail and Damaging Winds in Illinois, July 27, 2003$323,000 · 55 kt wind · 12 events
- Flash Flooding and Flooding in Alaska, July 27 to 31, 2003$400,000 · 6 events
- Flash Flood in Pennsylvania, July 27, 2003$150,000 · 1 event
- Damaging Winds in Ohio, July 27, 2003$60,000 · 60 kt wind · 5 events
- Hail and Damaging Wind in Iowa, July 27, 2003$57,000 · 1 in hail · 2 events
- Flood in Alaska, July 27 to 29, 2003$50,000 · 1 event
- Flash Flood in Ohio, July 27 to 28, 2003$30,000 · 1 event
- Flash Flood in Colorado, July 27, 2003$20,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5376117, 5376118, 5376518, 5375452, 5376519, 5376120, 5376119, 5376515, 5375454, 5376516, 5375453, 5376765, 5376517.